Schedule a Consultation
(716) 839-3638
Hemorrhagic Complications with Anticoagulation for DVT and Venous Thromboembolism - Dr Karamanoukian at Buffalo Niagara Vein Treatment Center
Wednesday, August 21, 2013

 

 

Hemorrhagic complications are associated with the use of anticoagulants in patients with deep vein thrombosis and venous thromboembolism.  Bleeding risk depends on the duration and intensity of anticoagulation therapy which is monitored by the international normalized ratio (INR).

 

Known risk factors of hemorrhage include 1. Age greater than 65 years.  2.  Previous stroke.  3.  Previous gastrointestinal bleeding history.  4.  Previous known peptic ulcer disease.  5.  Renal insufficiency.  6.  Recent myocardial infarction.  7.  Anemia.  8.  History of malignancy.  9.  Thrombocytopenia.  10.  Presence of liver disease.  11.  Diabetes.  12.  Concomitant use of antiplatelet therapy.

 

Patients with known risk factors for bleeding should be carefully monitored with the initiation and continuation of anticoagulation therapy for deep vein thrombosis and venous thromboembolism.

 

For the treatment and evaluation of patients with deep vein thrombosis and venous thromboembolism, contact Hratch Karamanoukian, MD FACS at the Vein Treatment Center with offices in Williamsville, New York and Clarence, New York.  Dr. Karamanoukian can be contacted through www.VeinsVeinsVeins.com and www.VeinGuide.com or by calling 716-839-3638.

 

Hratch Karamanoukian, MD  FACS is triple board certified in surgery, thoracic surgery (cardiovascular surgery) and phlebology (diseases of the venous system and lymphatic system).

 

www.VeinsVeinsVeins.com and www.VeinGuide.com are partners with www.PeaceBridgeHealthCare.com

 

 

© 2012 Vein Guide, Inc. All rights reserved.